Wyoming, 2015

Hail in Wyoming, August 14, 2015

August 14, 2015 · NWS CYS · 1 event in 1 county or zone

An evening thunderstorm produced large hail in northwest Niobrara County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

An evening thunderstorm produced large hail in northwest Niobrara County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 14, 5:22 PM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 14, 5:22 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT FRI AUG 14 2015

.UPDATE...
ISSUED AT 555 PM MDT FRI AUG 14 2015

GRIDDED FORECASTS UPDATED TO ACCOUNT FOR SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS PRIMARILY ALONG AND WEST OF INTERSTATE 25.
STILL EXPECTING A GRADUAL DECREASE IN AREAL COVERAGE WITH LOSS OF
DAYTIME HEATING.

UPDATE ISSUED AT 441 PM MDT FRI AUG 14 2015

SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN AREAL COVERAGE ACROSS
SOUTHERN ALBANY AND WESTERN LARAMIE COUNTIES...THUS WE HAVE
BOOSTED POPS IN THESE LOCALES. GRIDDED FORECASTS UPDATED.

UPDATE ISSUED AT 357 PM MDT FRI AUG 14 2015

WSR-88D REFLECTIVITY LOOPS FROM CHEYENNE AND RIVERTON RADARS
INDICATING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ONGOING ACROSS NORTHERN CARBON COUNTY OF WYOMING
MAINLY NORTH OF INTERSTATE 80...AND LIGHTNING DETECTION SHOWS THIS
AS WELL...THUS WE HAVE BUMPED UP THE POPS FOR NORTHERN CARBON
COUNTY THROUGH THE AFTERNOON HOURS AND WILL CHECK TRENDS AROUND
SUPPERTIME TO SEE WHAT OTHER GRIDDED CHANGES WILL NEED TO BE MADE.
OTHERWISE...GRIDDED FORECASTS ARE IN NICE SHAPE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 150 PM MDT FRI AUG 14 2015

FORECAST CHALLENGES DEAL WITH POSSIBLE RED FLAG CONDITIONS
SATURDAY...FOLLOWED BY PRECIP CHANCES/LOCATIONS SATURDAY NIGHT
INTO MONDAY. SEE FIRE WEATHER DISCUSSION BELOW FOR POSSIBLE RED
FLAG CONCERNS.

CURRENTLY...HIGH PRESSURE CENTERED OVER WEST CENTRAL COLORADO THIS
AFTERNOON. COLD FRONT OVER NORTHERN MONTANA THIS AFTERNOON. SOME
CONVECTION DEVELOPING ON MOSAIC RADAR EARLY THIS AFTERNOON WITH A
FEW STRIKES OBSERVED OVER SOUTHERN CARBON COUNTY. MORE NUMEROUS
STRIKES OBSERVED OVER NORTHERN COLORADO. SO FAR...AREAS ALONG AND
EAST OF THE LARAMIE RANGE HAVE REMAINED ECHO FREE...WITH LATEST
SPC MESOANALYST PAGE SHOWING SBCAPE AROUND 1500 J/KG. MID LEVEL
CAP REMAINS IN PLACE FROM SOUNDINGS EAST OF THE LARAMIE RANGE AND
DO NOT REALLY BREAK THROUGH THE AFTERNOON. WILL CONTINUE TO
MONITOR FOR LATE AFTERNOON CONVECTION. ATTENTION TURNS TO TONIGHT.

GFS 700MB WINDS BEGIN TO INCREASE TONIGHT...INCREASING TO 30KTS
ACROSS CARBON AND ALBANY COUNTIES AND THE SOUTH LARAMIE RANGE.
THIS IN RESPONSE TO AN UPPER SHORTWAVE MOVING INTO NORTHERN
MONTANA. BY SATURDAY MORNING...ASSOCIATED COLD FRONT LOOKS TO BE
SITUATED ROUGHLY FROM GILLETTE TO CASPER TO EVANSTON. LOOKS LIKE
FAIRLY STRONG WINDS FIRE WEATHER WISE BEGINNING AROUND 9AM AND
PERSISTING THROUGH MID AFTERNOON. NAM...ECMWF AND SREF GUIDANCE
SHOWING FAIRLY WIDESPREAD PRECIP DEVELOPING ACROSS THE CWFA
SATURDAY AFTERNOON. HAVE MAINTAINED CHANCE POPS ACROSS THE CWFA
FOR LATE SATURDAY AFTERNOON AND BUMPED POPS UP TO LIKELY FOR THE
MOUNTAINS OUT WEST.

THERE IS GOING TO BE A SMALL RISK FOR SEVERE THUNDERSTORMS
SATURDAY AFTERNOON AS NAM CAPE FORECAST SHOWING A SMALL WINDOW OF
200-2500 J/KG CAPE OUT IN THE PANHANDLE. DO THINK SPC MARGINAL
RISK IS IN PRETTY GOOD SHAPE...MAYBE A TAD TOO FAR WEST.

COULD BE DEALING WITH SOME FOG/STRATUS SATURDAY NIGHT INTO SUNDAY
AS FRONT HANGS UP ALONG THE LARAMIE RANGE. NAM 850MB MOISTURE
POOLS OVER CHEYENNE AND THE SOUTHERN PANHANDLE DURING THAT TIME.
FOR NOW...WILL KEEP FOG OUT OF THE FORECAST THOUGH AS FOG IS VERY
DIFFICULT TO FORECAST THIS TIME OF YEAR. EASTERLY WINDS WILL STAY
WITH US THROUGH SUNDAY INTO MONDAY. BY MONDAY AFTERNOON...ANOTHER
FAIRLY STRONG UPPER SHORTWAVE MOVES INTO WESTERN WYOMING WITH 85
KT JET MOVING INTO THE AREA NEAR THE WYOMING/COLORADO BORDER.
COULD BE FAVORABLE FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
EVENING.

.LONG TERM...(MONDAY NIGHT THROUGH THURSDAY)
ISSUED AT 150 PM MDT FRI AUG 14 2015

PRETTY ACTIVE WEATHER FOR EARLY NEXT WEEK AS A UNSEASONABLY STRONG
UPPER TROUGH MOVES ACROSS THE REGION. THE GFS AND ECMWF HAVE COME
INTO BETTER AGREEMENT WITH THE TIMING OF THE UPPER TROUGH AND
ASSOCIATED SFC FRONTAL PASSAGE. SCATTERED TSTMS WILL POSSIBLE
THROUGH MONDAY EVENING...AND SOME OF THESE STORMS COULD BE STRONG
WITH THE GFS SHOWING CAPE VALUES OF 1000-1500 J/KG AND DEEP LAYER
SHEAR OF 40 KTS OVER AREAS TO THE EAST OF THE LARAMIE RANGE.
FROPA OCCURS ON TUES MORNING WITH GOOD COLD AIR ADVECTION AND
700MB TEMPS DROPPING TO 3-6C. WITH THE FASTER FROPA ON THE GFS...THE
LATEST MEX GUIDANCE HAS COME DOWN AROUND 10 DEGREES FOR HIGHS ON
TUES. IT WILL BE BREEZY ON TUES BEHIND THE FRONT WITH NORTHWEST
WINDS GUSTING TO 30-35 MPH. WILL KEEP 20-30 PERCENT POPS THROUGH
TUES AFTN. A MUCH DRIER PATTERN WILL BE IN PLACE ON WED/THURS AS
MIDLVL FLOW IS WEST TO NORTHWEST AND PW VALUES REMAIN LOW. THERE
WILL BE A GRADUAL WARMING TREND BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 622 PM MDT FRI AUG 14 2015

SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING WILL
CONTINUE THROUGH THIS EVENING. GUSTY ERRATIC WINDS AND MVFR VSBYS
ARE POSSIBLE WITH THE TSTMS. SOUTH WINDS WILL REMAIN ON THE GUSTY
SIDE NEAR KCDR OVERNIGHT WITH RELATIVELY LIGHT WINDS EXPECTED
ELSEWHERE. FOR SATURDAY...WINDS ACROSS THE FORECAST AREA WILL
SHIFT TO THE WEST-SOUTHWEST AND WILL INCREASE THROUGH THE MORNING.
LOOKING AT WIDESPREAD GUSTS OF 20 TO 25 KTS THROUGH THE AFTERNOON.
ANOTHER ROUND OF SHOWERS AND TSTMS ARE ANTICIPATED ONCE AGAIN IN
THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT FRI AUG 14 2015

NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY AS LOW
PRESSURE TRACKS ACROSS MONTANA. ASSOCIATED COLD FRONT WITH THE LOW
WILL MOVE INTO NORTHERN WYOMING LATE SATURDAY AFTERNOON AND THEN
LAY UP AGAINST THE EAST SLOPES OF THE LARAMIE RANGE SATURDAY NIGHT
INTO SUNDAY. AHEAD OF THIS FRONT...WE ARE LOOKING AT WESTERLY
WINDS GUSTING TO 30 MPH ACROSS MUCH OF FWZ 301...302 AND ZONES
WEST OF THE LARAMIE RANGE. AFTERNOON HUMIDITIES EXPECTED TO GET
CLOSE TO CRITICAL TOMORROW EARLY EVENING. WINDS WILL SHIFT FROM
WEST TO NORTHEAST AS THE FRONT MOVES SOUTH. COOLER TEMPERATURES
AND LESS WIND WILL PREVAIL AFTER THE FRONT MOVES INTO THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...GCC
LONG TERM...ZF
AVIATION...RJM
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 14, 2:59 AM MST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
359 AM MDT FRI AUG 14 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
151000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
359 AM MDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
EXIST MAINLY SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ103>106-109>117-151000-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
359 AM MDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING.  NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
EXIST MAINLY SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 14, 4:20 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT FRI AUG 14 2015

WYZ106-117-118-150000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
520 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL
600 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF IRON
MOUNTAIN TO 10 MILES NORTH OF WHITAKER. THESE STORMS WERE NEARLY
STATIONARY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 37 AND
46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4164 10512 4165 10468 4151 10481 4150 10511
TIME...MOT...LOC 2320Z 205DEG 2KT 4155 10502 4157 10487

MAZUR
Special weather statement, Aug 14, 5:00 PM MST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
600 PM MDT FRI AUG 14 2015

WYZ106>108-117-118-150045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-
600 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...
SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 645 PM
MDT...

AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF CHUGWATER...OR 30 MILES SOUTH OF WHEATLAND...MOVING
NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHUGWATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 41 AND
55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4153 10472 4158 10495 4178 10490 4173 10464
TIME...MOT...LOC 0000Z 193DEG 8KT 4162 10482

MAZUR
Special weather statement, Aug 14, 5:52 PM MST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT FRI AUG 14 2015

WYZ101-103-107-150145-
EAST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
NORTH LARAMIE RANGE WY-
652 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE AND NORTHWESTERN
PLATTE COUNTIES UNTIL 745 PM MDT...

AT 652 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LAPRELE RESERVOIR TO NEAR DOUGLAS TO 10 MILES NORTH OF ESTERBROOK
CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 125 AND
152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4306 10559 4296 10516 4271 10507 4250 10541
      4266 10542 4274 10565
TIME...MOT...LOC 0052Z 213DEG 17KT 4279 10556 4272 10536 4257 10536

MAZUR
Special weather statement, Aug 14, 6:42 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT FRI AUG 14 2015

WYZ101-102-150215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
742 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NIOBRARA AND EAST CENTRAL
CONVERSE COUNTIES UNTIL 815 PM MDT...

AT 742 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF MANNING RANCH...OR 19 MILES NORTHEAST OF DOUGLAS...
MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN NIOBRARA
AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4299 10534 4324 10512 4309 10489
TIME...MOT...LOC 0142Z 221DEG 25KT 4300 10520

MAZUR
Special weather statement, Aug 14, 6:45 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT FRI AUG 14 2015

WYZ101-102-150215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
745 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NIOBRARA AND EAST CENTRAL
CONVERSE COUNTIES UNTIL 815 PM MDT...

AT 742 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF MANNING RANCH...OR 19 MILES NORTHEAST OF DOUGLAS...
MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN NIOBRARA
AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4288 10516 4299 10534 4324 10512 4309 10489
TIME...MOT...LOC 0144Z 228DEG 23KT 4299 10518

MAZUR
Special weather statement, Aug 14, 7:18 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MDT FRI AUG 14 2015

WYZ101-102-150245-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
818 PM MDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 845 PM MDT...

AT 818 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF MANNING RANCH...OR 30 MILES NORTHEAST OF
DOUGLAS...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4297 10496 4308 10513 4337 10489 4319 10461
TIME...MOT...LOC 0218Z 219DEG 21KT 4308 10499

MAZUR

The radar

The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 02:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Niobrara

When
August 14, 7:50 PM MST to 7:53 PM MST
Where
Niobrara County, 15.5 mi NNW of West Lance Creek
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
43.270, -104.750

Quarter size hail was reported 39 miles northwest of Lusk.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587702.